If a person receives too much Erbitux (cetuximab), overdose symptoms might be similar to expected side effects and include such things as hives, itching, rash, and swelling. However, no cases of overdose have been reported, so the exact effects are unknown, as are the best courses of treatment. Treatment would likely involve stopping the medication and relieving any symptoms that have occurred.
Can You Receive Too Much Erbitux?Erbitux® (cetuximab) is a prescription anti-cancer medication used for the treatment of colorectal cancer (cancer of the colon and rectum). It is also used to treat head and neck cancer.
As with most medications, it is probably possible to receive an overdose of Erbitux. The effects of an overdose would likely vary, depending on a number of factors, such as the Erbitux dosage and whether it was taken with any other medications or substances.
Symptoms of an OverdoseErbitux is given as a weekly injection into a vein. The injections are administered by a healthcare provider in a healthcare setting. For this reason, an intentional Erbitux overdose is unlikely to occur. However, the dose is calculated based on a person's body surface area, which is calculated using height and weight. Thus, too much of the drug could be given if the dose is miscalculated.
It is not known what to expect from an Erbitux overdose, as there have been no reports of an overdose. A dose that was two and a half times the normal human dose was reported without any side effects.
It is reasonable to assume that an overdose may increase the risk for the usual Erbitux side effects. In addition, some people may experience a serious allergic-type reaction while receiving the drug. It is possible that an overdose could cause symptoms of an allergic reaction, such as:
- Skin rash, redness, or swelling
- Low blood pressure (hypotension), which could cause dizziness or fainting
- Swelling of the mouth, tongue, face, lips, or throat
- Difficulty breathing